Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 312, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 4, 2000, 4:31 PM CDT for Cumberland County, Jasper County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 4, 2000, 4:31 PM CDT (21:31 UTC)
- Expired
- Oct 4, 2000, 5:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cumberland County, IL, Jasper County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 042131 SVRSPI ILC035-079-042200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 431 PM CDT WED OCT 4 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS JASPER COUNTY IN SOUTHEAST ILLINOIS * UNTIL 500 PM CDT * AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM TOLEDO TO 8 MILES NORTHWEST OF NEWTON...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... GREENUP ROSE HILL HIDALGO YALE HAZEL DELL THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY-...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3930 8828 3908 8829 3901 8797 3934 8802 PLAHMER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:00 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 4, 3:00 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT WED OCT 4 2000 STATIONARY FRONT CONTINUES TO LINGER ACROSS THE SOUTHERN SECTIONS OF CEN IL WITH LOTS OF WAVES NOTED ALONG THE FRONT. NEXT IN THE SERIES OF MID LVL S/WV'S POISED TO THE WEST OF IL WILL MOVE ACROSS IL TNGT. ANOTHER ROUND OF OVERUNNING RAIN AND EMBEDDED TSRA...IS EXPECTED TNGT AS S/WV INTENSIFIES 850H LLJ ACROSS MO INTO IL LATER THIS EVENING. ALL THE MODELS TEND TO AGREE THAT HVYST PCPN BAND WILL SET UP A LITTLE FARTHER SOUTH TNGT THAN LAST NIGHT...AGREE WITH HPC THAT BETWEEN SPI-DEC-CMI IN THE NORTH TO MTO-EFF IN THE SOUTH IS THE BEST PLACEMENT. WILL GO CATEGORICAL POPS TNGT FOR MOST PLACES AS COVERAGE WILL BE WIDESPREAD. EXPECT COOLER TEMPS TO FILTER INTO SPI/DEC/CMI OVERNIGHT...SO WILL GO WITH LOWS TEMPS SIMILIAR TO PIA LAST NIGHT FOR LOWS. COLDER AIR STARTS TO FILTER INTO THE AREA ON THU...BUT EXPECT RAIN TO BE ONGOING EARLY THU BEFORE THINGS TO START TO END IN THE AFTN. MODELS DIFFER ON THE TIMING OF THE CLRG SKIES MOVING INTO CEN IL THUR AFTN AND NIGHT. PREFER THE MORE AGREESIVE ETA SOLUTION WITH THE CLRG AND ENDING OF THE PCPN...AS SHARP END TO THE CLOUD CVR IS NOTED EVEN TDY OVER NRN IL AND IA. SO WILL BEGIN A TREND OF ENDING THE PCPN FROM THE NORTH BY THU AFTN. DO NOT EXPECT TEMPS TO MOVE MUCH THU WITH THE LOW CLOUDS AND MORNING RAINS AROUND...AND CAA IN THE AFTN. CAA REALLY KICKS IN WITH A VENGENCE THU NIGHT AS CANADIAN SFC HIGH SLIDES SE INTO PLAINS BY FRI MORNING. SOME OF THE COLDEST TEMPS OF THE SEASON EXPECTED FOR FRI AND FRI NIGHT AS CLR SKY AND WINDS DIMINISHING ALLOW FOR CONDITIONS FAVORABLE FOR A HARD FREEZE SAT MORN AND AGAIN SUN MORN. ONLY THING OF NOTE IN THE EXTENDED IS THE COLD TEMPS AS THE SFC HIGH SLIDES ACROSS THE AREA. SPI CB 052/059 042/048 030 22+60 PIA CB 050/056 040/045 028 22+40 DEC CB 052/061 042/048 030 22+O60 CMI CB 052/064 045/048 031 22+60 MTO RC 052/064 045/048 035 22++5 LWV RC 058/070 048/051 037 226+5 .ILX...NONE. KETCHAM
In the hours before
Special weather statement, Oct 4, 11:10 AM CDT, 5 hours 21 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT WED OCT 4 2000 STRONG THUNDERSTORMS...SOMEW OF WHICH MAY PRODUCE GUSTY WINDS AND HAIL NEAR SEVERE LIMITS...ARE EXPECTED THIS EVENING AND TONIGHT SOUTH OF I-72. HEAVY RAINFALL IS ALSO POSSIBLE IN THIS AREA...WITH ACCUMULATIONS OF 1 TO 2 INCHES. MILLER
Local storm report, Oct 4, 11:18 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1118 AM CDT WED OCT 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM LOUISVILLE IL .88 INCH HAIL
10/04/00 CLAY
MILLERSpecial weather statement, Oct 4, 11:55 AM CDT, 4 hours 36 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1155 AM CDT WED OCT 4 2000 ...FLASH FLOOD WATCH THROUGH 4 PM FOR PORTIONS OF SOUTHEAST ILLINOIS BETWEEN I-70 AND I-72... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH OF I-70 WITH A BETTER CHANCE ALONG THE OHIO RIVER. A 20 MILE WIDE BAND OF 3 TO 7 INCHES OF RAIN FELL WEDNESDAY NIGHT FROM SOUTHERN CHRISTIAN COUNTY EAST TO SOUTHERN CLARK COUNTY. LOW PRESSURE OVER SOUTHCENTRAL MISSOURI WILL MOVE ALONG A FRONT IN SOUTHEAST ILLINOIS THIS AFTERNOON. THIS WILL DEVELOP ANOTHER ROUND OF SHOWERS AND A FEW THUNDERSTORMS OVER CENTRAL ILLINOIS THIS AFTERNOON...DIMINISHING TOWARD SUNSET. THE ADDITIONAL RAINFALL OVER SATURATED GROUND WILL PRODUCE FAVORABLE CONDITIONS FOR FLASH FLOODING IN THE WATCH AREA. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:58 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 47 min |
| Oct 3, 10:29 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 46 min |
| Oct 3, 11:03 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 42 min |
| Oct 3, 11:25 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 35 min |
| Oct 4, 9:55 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 35 min |
| Oct 4, 4:46 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.